Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 331, NWS Nashville, TN

October 12, 2010Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2010, 2:14 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2010, 2:14 PM CDT (19:14 UTC)
Expired
Oct 12, 2010, 3:00 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 2:29 PM CDTHAIL 18 W Franklin, TNTHE PUBLIC REPORTED THAT 1 INCH DIAMETER HAIL BRIEFLY FELL WEST OF LEIPERS FORK AT 229 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS54 KOHX 121914
SVROHX
TNC037-187-122000-
/O.NEW.KOHX.SV.W.0331.101012T1914Z-101012T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT TUE OCT 12 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 300 PM CDT

* AT 208 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
  STORM WAS NEAR FAIRVIEW...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AROUND 240 PM...

LAT...LON 3599 8713 3611 8694 3607 8677 3582 8709
      3589 8720
TIME...MOT...LOC 1914Z 218DEG 12KT 3589 8715

$$

MAG
1 follow-up statement
879 
WWUS54 KOHX 121936
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT TUE OCT 12 2010

TNC037-187-122000-
/O.CON.KOHX.SV.W.0331.000000T0000Z-101012T2000Z/
WILLIAMSON TN-DAVIDSON TN-
236 PM CDT TUE OCT 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN DAVIDSON AND NORTHWESTERN WILLIAMSON COUNTIES...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAIRVIEW...OR 13 MILES WEST OF
FRANKLIN...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN WILLIAMSON COUNTY AT 250 PM CDT

LAT...LON 3603 8682 3582 8709 3592 8718 3599 8713
      3611 8694 3610 8689
TIME...MOT...LOC 1936Z 232DEG 14KT 3594 8705

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:29 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 12, 10:29 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 AM CDT TUE OCT 12 2010

.UPDATE...UPDATED THE ZONE PACKAGE TO REMOVE MORNING WORDING. PARAMETERS
OF THE FORECAST ARE UNCHANGED.

CURRENT RADAR ACTIVITY IS RATHER SPARSE OVER THE REGION.
HOWEVER...SIGNIFICANT DESTABILIZATION IS EXPECTED BY AFTERNOON
WITH SCATTERED TSTMS EXPECTED TO DEVELOP OVER THE AREA. SVR TSTMS
SEEMS A REMOTE POSSIBILITY GIVEN THE LACK OF 0-3 KM SHEAR. HOWEVER...
DESTABILIZATION THIS AFTERNOON MAY SUPPORT STRONG TSTMS WITH GUSTY
WINDS AND NON-DESTRUCTIVE HAIL SIZES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT TUE OCT 12 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
428 AM CDT TUE OCT 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY
AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

04

In the hours before

Local storm report, Oct 12, 1:08 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT TUE OCT 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             12 N CENTERVILLE        35.97N 87.45W
10/12/2010  M1.00 INCH       HICKMAN            TN   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED BY SPOTTER

&&

MDAVIS
Local storm report, Oct 12, 2:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT TUE OCT 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             CENTERVILLE             35.79N 87.45W
10/12/2010  E0.25 INCH       HICKMAN            TN   EMERGENCY MNGR

            ON THE SQUARE IN CENTERVILLE

&&

RTROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:11 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson21 min
Oct 12, 1:24 PM CDTSevere Thunderstorm WarningOHXHickman, Maury36 min
Oct 12, 2:51 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson39 min
Oct 12, 2:55 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury, Williamson29 min
Oct 12, 3:46 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury59 min
Oct 12, 4:16 PM CDTSevere Thunderstorm WarningOHXSmith44 min
Oct 12, 4:21 PM CDTFlash Flood WarningOHXLewis3 hr
Oct 12, 4:31 PM CDTSevere Thunderstorm WarningOHXLewis30 min
Oct 12, 4:59 PM CDTSevere Thunderstorm WarningOHXLewis31 min
Oct 12, 5:15 PM CDTAreal Flood AdvisoryOHXSmith, Wilson2 hr
Oct 12, 5:18 PM CDTSevere Thunderstorm WarningOHXLewis, Perry20 min
Oct 12, 5:27 PM CDTSevere Thunderstorm WarningOHXLawrence19 min
Oct 12, 5:37 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Maury3 hr
Oct 12, 5:44 PM CDTSevere Thunderstorm WarningOHXMarshall11 min
Oct 12, 6:26 PM CDTFlash Flood WarningOHXLewis, Perry, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.